Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 149, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 12, 2020, 1:50 PM CDT for Montgomery County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2020, 1:50 PM CDT (18:50 UTC)
- Expired
- Aug 12, 2020, 2:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 21 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 1:57 PM CDT | TSTM WND DMG | Clarksville, TN | TWITTER TSPOTTER REPORT OF POWER LINES DOWN ON MADISON STREET IN CLARKSVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
151
WUUS54 KOHX 121850
SVROHX
TNC125-121915-
/O.NEW.KOHX.SV.W.0149.200812T1850Z-200812T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
150 PM CDT Wed Aug 12 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Montgomery County in Middle Tennessee...
* Until 215 PM CDT.
* At 150 PM CDT, a severe thunderstorm was located over Clarksville,
moving west at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clarksville, Palmyra and Woodlawn.
This includes Interstate 24 between mile markers 3 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3661 8724 3644 8726 3641 8754 3664 8752
3664 8737
TIME...MOT...LOC 1850Z 093DEG 7KT 3654 8734
HAIL...1.00IN
WIND...60MPH
$$
Rose1 follow-up statement
597
WWUS54 KOHX 121905
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
205 PM CDT Wed Aug 12 2020
TNC125-121915-
/O.EXP.KOHX.SV.W.0149.000000T0000Z-200812T1915Z/
Montgomery TN-
205 PM CDT Wed Aug 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY COUNTY
WILL EXPIRE AT 215 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3661 8724 3644 8726 3641 8754 3664 8752
3664 8737
TIME...MOT...LOC 1905Z 093DEG 7KT 3654 8737
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:10 PM CDT, 40 minutes earlier.
Area forecast discussion, Aug 12, 1:10 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Nashville TN 110 PM CDT Wed Aug 12 2020 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Latest CAMs showing quite a bit of development across the area the is afternoon...especially around the I-65 corridor and west. CAPE going above 2000 this afternoon, with shear remaining very low end. Could see a few strong storms, with gusty wind late today. Realigned POPs slightly. Temps also running a little warm this morning, also raised across the board a degree or two. && .AVIATION... 18Z TAF DISCUSSION. TS impacting BNA and approaching CKV at TAF time. Expect additional TS to develop thru 00z at all sites, with the greatest risk at CKV/BNA/MQY. Brief MVFR/IFR VIS and gusty winds are possible with the heavier activity. Overnight, BR/FG will develop after 07z-08z, especially where rain fell this afternoon. This will dissipate after 12z-13z Thu, lending to more afternoon storms near the sites after 18z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........Schaper
Hazardous weather outlook, Aug 12, 5:10 AM CDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 510 AM CDT Wed Aug 12 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-131000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 510 AM CDT Wed Aug 12 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JB Wright
In the hours before
Special weather statement, Aug 12, 12:53 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
1253 PM CDT Wed Aug 12 2020
TNZ008-027-028-121815-
Davidson TN-Wilson TN-Sumner TN-
1253 PM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...SOUTHWESTERN
SUMNER AND WEST CENTRAL WILSON COUNTIES UNTIL 115 PM CDT...
At 1252 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nashville, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nashville, Madison, Hendersonville, Mount Juliet, Goodlettsville,
Forest Hills, Oak Hill, Belle Meade, Lakewood, Hermitage, Rural Hill,
Old Hickory, Berry Hill, Green Hill, Whites Creek and Percy Priest
Lake.
This includes the following highways...
Interstate 40 between mile markers 204 and 225.
Interstate 65 between mile markers 77 and 96.
Interstate 24 between mile markers 40 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3610 8651 3610 8652 3607 8652 3607 8653
3608 8653 3608 8654 3609 8655 3607 8655
3605 8687 3628 8687 3634 8654
TIME...MOT...LOC 1752Z 264DEG 12KT 3619 8673
RoseSpecial weather statement, Aug 12, 1:05 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
105 PM CDT Wed Aug 12 2020
TNZ007-026-121830-
Robertson TN-Cheatham TN-
105 PM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEATHAM AND WESTERN
ROBERTSON COUNTIES UNTIL 130 PM CDT...
At 105 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coopertown, or 9 miles west of Springfield. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springfield, Coopertown, Pleasant View, Adams and Cedar Hill.
This includes Interstate 24 between mile markers 18 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8695 3638 8686 3637 8686 3637 8688
3639 8689 3639 8691 3636 8691 3635 8708
3645 8713 3646 8712 3647 8713 3652 8711
3654 8712
TIME...MOT...LOC 1805Z 251DEG 3KT 3646 8704
RoseSpecial weather statement, Aug 12, 1:39 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
139 PM CDT Wed Aug 12 2020
TNZ007-008-121915-
Robertson TN-Sumner TN-
139 PM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMNER AND
SOUTHEASTERN ROBERTSON COUNTIES UNTIL 215 PM CDT...
At 139 PM CDT, Doppler radar was tracking a strong thunderstorm near
White House, or 8 miles east of Springfield. This storm was nearly
stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Springfield, White House, Millersville, Greenbrier, Ridgetop, Cross
Plains and Orlinda.
This includes Interstate 65 between mile markers 102 and 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3658 8660 3638 8664 3638 8673 3641 8675
3639 8677 3639 8678 3638 8679 3638 8688
3639 8689 3658 8686
TIME...MOT...LOC 1839Z 001DEG 1KT 3649 8672
RoseLocal storm report, Aug 12, 1:49 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
149 PM CDT WED AUG 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND DMG 1 ENE EAST NASHVILLE 36.18N 86.74W
08/12/2020 DAVIDSON TN SOCIAL MEDIA
TREE DOWN ON EASTLAND AVE NEAR 16TH AND 17TH ST
&&
EVENT NUMBER OHX2000485
SCHAPERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 12:29 PM CDT | Areal Flood Advisory | OHX | Davidson | 2 hr |
| Aug 12, 12:53 PM CDT | Special Weather Statement | OHX | Davidson | 22 min |
| Aug 12, 1:05 PM CDT | Special Weather Statement | OHX | Robertson | 25 min |
| Aug 12, 1:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 15 min |
| Aug 12, 1:39 PM CDT | Special Weather Statement | OHX | Robertson | 36 min |
| Aug 12, 1:45 PM CDT | Areal Flood Advisory | OHX | Cheatham, Robertson | 2 hr |
| Aug 12, 2:08 PM CDT | Special Weather Statement | OHX | Cheatham | 37 min |
| Aug 12, 2:30 PM CDT | Special Weather Statement | OHX | Rutherford | 30 min |
| Aug 12, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 22 min |
| Aug 12, 2:55 PM CDT | Special Weather Statement | OHX | Wilson | 35 min |
| Aug 12, 3:54 PM CDT | Special Weather Statement | OHX | Warren | 36 min |
| Aug 12, 4:15 PM CDT | Special Weather Statement | OHX | White | 30 min |
| Aug 12, 4:43 PM CDT | Special Weather Statement | OHX | Putnam, White | 32 min |
| Aug 12, 4:53 PM CDT | Areal Flood Advisory | OHX | White | 97 min |
| Aug 12, 4:59 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 91 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.